MAUDE Adverse Event Report: CONMED LARGO HALL50 OSCILLATING SAW BATTERY HPC; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL50 OSCILLATING SAW BATTERY HPC; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7300B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the pro7300b, hall50 oscillating saw battery hpc was being used during a tka procedure on (b)(6) 2023 when it was reported ¿this handpiece snapped in two between the head and grip during osteotomy.¿.Further assessment questioning found that the fragment was retrieved with the use a ¿forcep-like instrument¿.The procedure was completed with the use of a backup power tool and there was no delay reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿there have been no reports of adverse events¿.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of their customer that the pro7300b, hall50 oscillating saw battery hpc was being used during a tka procedure on (b)(6) 2023 when it was reported ¿this handpiece snapped in two between the head and grip during osteotomy.¿ further assessment questioning found that the fragment was retrieved with the use a ¿forcep-like instrument¿.The procedure was completed with the use of a backup power tool and there was no delay reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿there have been no reports of adverse events¿.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device found that the housing broke where it meets the head, corrosion found inside.Needs new housing, motor and controller.The unit was repaired, evaluation completed and final tested.The unit met all specifications.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be not following service schedule for device.The preventive maintenance was overdue and completed as part of repair order.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no previous service data was found.(b)(4).Per the instructions for use, the user is advised that prior to each use ensure all accessories are correctly and completely attached and perform the required preoperative functional tests for this equipment and accessories.The hall 50 handpieces shall be returned every 12 months for servicing.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL50 OSCILLATING SAW BATTERY HPC
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17349515
Report Number1017294-2023-00067
Device Sequence Number12272400
Product Code HAB
UDI-Device Identifier10845854040041
UDI-Public(01)10845854040041(11)160310(30)1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7300B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic